MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313110
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The field sales representative (fsa) reported the following: on (b)(6) 2023, the patient underwent endovascular treatment using gore® tag® conformable thoracic stent graft with active control system.Prior to implant procedure, the patient¿s chest was opened, and being treated for an off-label procedure (type a dissection in descending aorta).Reportedly the day of the procedure the patient tested positive for pcp, cocaine, and marijuana.It was reported that the physician was deploying the device antegrade and holding the delivery catheter while the surgical tech was deploying the device.When pulling the red knob, the surgical tech was turning and pulling too aggressively and broke the red knob off the delivery catheter.The physician attempted to use back up hatch access for deployment, but ¿the wires would not release and were unable to be pulled¿.The delivery catheter with undeployed device was removed from patient.A new device was used and deployed successfully.The patient tolerated the procedure with no adverse event.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The device was returned to gore for evaluation.The gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the stent graft was deployed to full diameter and no longer attached on the catheter.The complaint description does not report if angulation was used.The lockwire was separated from the lockwire handle.The lockwire was properly routed through the catheter but was not routed through the olive, skive, or stent graft.The angulation fibers were separated from the angulation handle and were not routed through the device and catheter.During testing for design validation and verification, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.Based on the evaluation, the reported difficulty and inability to remove the lockwire could not be confirmed.There is potential that off-label use in an antegrade hybrid fashion or manipulation while removing the device or after the device was removed from the patient may have contributed to the reported event and observations.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16946932
Report Number2017233-2023-03937
Device Sequence Number17736497
Product Code MIH
UDI-Device Identifier00733132646777
UDI-Public00733132646777
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Model NumberTGMR313110
Device Catalogue NumberTGMR313110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale